Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 71, NWS Hastings, NE

May 1, 2012Hamilton County, York County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at May 1, 2012, 10:11 PM CDT for Hamilton County, York County, Nebraska. It was in force for 34 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2012, 10:11 PM CDT (03:11 UTC)
Expired
May 1, 2012, 10:45 PM CDT
In force
34 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hamilton County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 98 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 10:33 PM CDTHAIL 0.883 W Benedict, NE
May 1, 10:43 PM CDTHAIL 1Benedict, NE
May 1, 10:44 PM CDTHAIL 0.883 E Benedict, NEDELAYED REPORT. DIME TO NICKEL SIZE HAIL. TIME ESTIMATED FROM RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 9:18 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1502 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1502 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

858 
WUUS53 KGID 020311
SVRGID
NEC081-185-020345-
/O.NEW.KGID.SV.W.0071.120502T0311Z-120502T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1011 PM CDT TUE MAY 1 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHWESTERN YORK COUNTY IN EAST CENTRAL NEBRASKA...

* UNTIL 1045 PM CDT

* AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF POLK TO
  BRADSHAW TO YORK...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BRADSHAW AND BENEDICT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4105 9743 4085 9770 4089 9788 4104 9788
TIME...MOT...LOC 0310Z 288DEG 27KT 4099 9776 4087 9776
          4087 9761
WIND...HAIL 60MPH 1.00IN

$$

ROSSI
2 follow-up statements
228 
WWUS53 KGID 020328
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1028 PM CDT TUE MAY 1 2012

NEC081-020337-
/O.CAN.KGID.SV.W.0071.000000T0000Z-120502T0345Z/
HAMILTON NE-
1028 PM CDT TUE MAY 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HAMILTON COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4085 9770 4087 9780 4096 9782 4102 9774
      4105 9744 4104 9744
TIME...MOT...LOC 0327Z 288DEG 27KT 4095 9760 4083 9760
          4083 9745

$$

NEC185-020345-
/O.CON.KGID.SV.W.0071.000000T0000Z-120502T0345Z/
YORK NE-
1028 PM CDT TUE MAY 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
YORK COUNTY UNTIL 1045 PM CDT...

AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BENEDICT TO YORK TO WACO...MOVING
EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN YORK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4085 9770 4087 9780 4096 9782 4102 9774
      4105 9744 4104 9744
TIME...MOT...LOC 0327Z 288DEG 27KT 4095 9760 4083 9760
          4083 9745
WIND...HAIL 60MPH 1.00IN

$$

ROSSI
666 
WWUS53 KGID 020338
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1038 PM CDT TUE MAY 1 2012

NEC185-020345-
/O.CON.KGID.SV.W.0071.000000T0000Z-120502T0345Z/
YORK NE-
1038 PM CDT TUE MAY 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
YORK COUNTY UNTIL 1045 PM CDT...

AT 1034 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BENEDICT...OR 7 MILES NORTH OF YORK...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  BENEDICT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4091 9763 4092 9770 4102 9774 4105 9745
      4104 9744
TIME...MOT...LOC 0338Z 234DEG 20KT 4099 9761
WIND...HAIL 60MPH 1.00IN

$$

WESELY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 7:00 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, May 1, 7:00 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
700 PM CDT TUE MAY 1 2012

.AVIATION...00Z KGRI TAF. THE BIG CONCERN WILL BE WATCHING OUT FOR
A FEW THUNDERSTORMS THIS EVENING AS THE LOW LEVEL JET GETS
CRANKING OFF TO OUR SOUTH AND NOSES INTO OUR AREA RESULTING IN A
LOT OF CONVERGENCE. DECIDED TO ADD A TEMPO GROUP FOR THUNDERSTORMS
BASED ON INCREASING CHANCES OF THUNDERSTORMS WITH THE LOW LEVEL
JET THIS EVENING. THERE ARE ALREADY THUNDERSTORMS OUT THERE SO THE
THE REAL QUESTION IS WHETHER OR NOT ONE WILL DEVELOP OVER OR MOVE
ACROSS KGRI...AND BOTH OF THESE ARE POSSIBILITIES. THE WIND WILL
BE OUT OF THE SOUTH FOR MUCH OF THE EVENING BUT BECOME MORE
EASTERLY DURING THE EARLY MORNING HOURS BEFORE SWINGING BACK OUT
OF THE SOUTHEAST BY TOMORROW AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 407 PM CDT TUE MAY 1 2012/

SHORT TERM...TONIGHT THROUGH WEDNESDAY. UPPER LEVEL PATTERN
DEPICTS A BROAD TROUGH IN THE WESTERN UNITED STATES...WHICH LEAVES
US WITHIN SOUTHWEST FLOW ALOFT...WITH THE MAIN UPPER LEVEL JET
WELL TO THE NORTH.

AT MID-LEVELS...A LOW-AMPLITUDE PERTURBATION WILL SWING THROUGH THE
CENTRAL PLAINS THIS EVENING. AT THE SURFACE...A POSITIVELY TILTED
TROUGH IS APPROACHING FROM THE WEST THIS AFTERNOON AND EVENING AND
WITHE SOME SMALL SHOWERS TRYING TO POP UP IN THE SANDHILLS. DEW
POINTS HAVE INCREASED CONSIDERABLY WITH MOST LOCATIONS GETTING INTO
THE LOWER 60S. MODELS ARE STILL HAVING A DIFFICULT TIME WITH TIMING
AND PLACEMENT OF POTENTIAL PRECIPITATION...BUT WITH THE LATEST WRF
AND NAM12 MODEL RUNS...IT SEEMS APPARENT THAT ACTIVITY COULD FIRE
LATER THIS EVENING ALONG THE APPROACHING TROUGH AND BUILD SOUTH OVER
TIME AS THE LOW-LEVEL JET DEVELOPS. THE AXIS OF THE LOW-LEVEL JET
SHOULD BE FOCUSED MAINLY EAST OF US...SO THE BEST SHOT AT
THUNDERSTORM ACTIVITY CONTINUES TO BE THE NORTHEASTERN AND EASTERN
CWA AS THE CONVECTION TRIES TO BUILD SOUTH AS THE LINE MOVES EAST.
BULK SHEAR IS NOT ALL THAT IMPRESSIVE BUT IT IS BETTER FARTHER
NORTH...GETTING INTO THE LOWER 30S KTS IN THE 0-6 KM LEVEL...WITH
THE BEST ELEVATED CAPE IN OUR EAST BETWEEN 1500 AND 2500 J/KG THIS
EVENING...WITH ANY ELEVATED CONVECTION REALLY GETTING GOING TOWARD 9
PM OR SO THIS EVENING AND POTENTIALLY LASTING INTO THE EARLY
OVERNIGHT. TONIGHT WILL BE RATHER SUMMER-LIKE WITH INCREASED DEW
POINTS AND THUS WARMER TEMPERATURES...NOT BOTTOMING OUT BELOW 60
EAST OF HIGHWAY 60...AND GETTING DOWN INTO THE MID 50S IN FAR
WESTERN AND NORTHWESTERN REACHES OF THE CWA.

WEDNESDAY SHOULD BE SIMILAR TO TODAY FOR TEMPERATURES AS DEW POINTS
WILL REMAIN JUST AS HIGH...AND 850 MB TEMPERATURES SHOULD ALLOW
TEMPERATURES TO BE SIMILAR TO TODAY FOR MOST AREAS...ALTHOUGH THIS
IS ASSUMING SKY COVER WILL NOT HANG AROUND FOR ANY APPRECIABLE
AMOUNT OF TIME ON WEDNESDAY AS IT DID IN LEXINGTON TODAY...WHICH
HELD TEMPERATURES COOLER THERE. THERE COULD BE A SEVERE THREAT LATE
IN THE DAY ON WEDNESDAY AS INSTABILITY INCREASES. BULK SHEAR LOOKS
PERHAPS A BIT BETTER FOR LATE AFTERNOON WEDNESDAY AS COMPARED TO
TODAY IN THE NORTHERN CWA...BUT ELEVATED CAPE IMPROVES PAST THE
AFTERNOON PERIOD AND KEPT CHANCES OF PRECIPITATION LOW FOR LATE
WEDNESDAY AFTERNOON BEFORE THE LOW-LEVEL JET DEVELOPS TO HELP
SUPPORT CONVECTION AND EVEN LEFT NORTH CENTRAL KANSAS DRY THROUGH
THE DAY ON WEDNESDAY.

LONG TERM...STARTING WITH THE MID-RANGE WEDNESDAY EVENING THROUGH
FRIDAY...PRIMARY CHALLENGE DURING THESE 48 HOURS IS TRYING TO PIN
DOWN THUNDERSTORM/SEVERE WEATHER CHANCES...WHICH WILL LIKELY
CONTINUE TO BE FORMIDABLE CHALLENGE IN THIS VERY FICKLE UPPER AIR
PATTERN AS A BATTLE DEVELOPS BETWEEN CAPPING AND MODEST FORCING
FROM WEAK PASSING WAVES.

STARTING OFF WEDNESDAY EVENING...MOST OF THE NEB PORTION OF THE CWA
REMAINS IN THE SPC DAY2 SLIGHT RISK AREA...WHICH I GENERALLY AGREE
WITH. HOWEVER...LATEST TRENDS FROM 12Z NAM/SREF SUGGEST THAT THE
BULK OF ANY EVENING/OVERNIGHT CONVECTION SHOULD TEND TO LARGELY
SKIRT JUST NORTH/NORTHEAST OF THE CWA. FOCUSING ON THE BIG
PICTURE...BROAD SOUTHWEST FLOW REMAINS IN PLACE WEDNESDAY
NIGHT...WITH ONLY SUBTLE DISTURBANCES EVIDENT IN THE 500MB VORTICITY
FIELD...WHILE A BIT STRONGER WAVE TARGETS THE DAKOTAS. AT THE
SURFACE...A QUASI-STATIONARY FRONT IS PROGGED TO LIE ALONG A
SOUTHWEST-NORTHEAST AXIS FROM WEST CENTRAL NEB INTO SOUTHERN MN
EARLY IN THE EVENING...EXTENDING BACK TO A SURFACE LOW NEAR THE
CO/KS BORDER. NOT COUNTING ANY YET-TO-BE-DETERMINED MESOSCALE
INFLUENCES...THIS PRIMARY BOUNDARY SHOULD SERVE AS THE MAIN FOCUS
FOR CONVECTION. AT 00Z...A BLEND OF THE NAM/GFS SUGGESTS A HIGHLY
UNSTABLE AIRMASS ESPECIALLY ACROSS THE NORTHEAST 1/2 OF THE
CWA...WITH AROUND 3000 J/KG MLCAPE IN THE PRESENCE OF 35-40KT OF
0-6KM DEEP LAYER SHEAR. WHILE THIS ALONE WOULD BE VERY SUPPORTIVE OF
SEVERE WEATHER...ESPECIALLY THE GFS SUGGESTS A DECENT AMOUNT OF CINH
SHOULD ALSO EXIST...WHICH IS NOT SURPRISING GIVEN 700MB TEMPS INTO
AT LEAST THE 9-10C RANGE ACROSS MOST OF THE CWA. THE POSSIBILITIES
FOR WEDNESDAY EVENING/NIGHT RUN A WIDE RANGE...FROM LARGELY MISSING
OUT ON MOST OF THE ACTION...TO HAVING A VIGOROUS ROUND OF SEVERE
STORMS MARCH ACROSS AREAS MAINLY NORTH OF INTERSTATE 80. CERTAINLY
IF ANYTHING DOES GET GOING...LARGE HAIL AND DAMAGING WINDS WOULD BE A
GOOD BET...BUT WITH PRIMARY EXIT REGION OF LOW LEVEL JET/850MB
THETA-E ADVECTION AIMING MAINLY NORTHEAST OF THE AREA...CERTAINLY
AGREE WITH LATEST SPC TREND IN BARELY BRUSHING THE FAR NORTHERN
CWA WITH THE ENHANCED 30 PERCENT SEVERE AREA. AS FOR ACTUAL
POPS...WOULD NORMALLY TRY BREAKING DOWN THE NIGHT INTO AT LEAST TWO
6-HOUR BLOCKS...BUT WITH CONFIDENCE LOW ON THE DETAILS...WILL LEAVE
IT AS ONE 12-HOUR BLOCK FOR NOW. KEPT A NORTH-SOUTH
GRADIENT...RANGING FROM 50 PERCENT FAR NORTH TO ONLY SLIGHT CHANCE
20S FOR MOST AREAS SOUTH OF INTERSTATE 80. PONDERED PULLING STORM
CHANCES OUT OF SOUTHERN ZONES COMPLETELY...BUT WITH FAIRLY WELL
DEFINED COLD FRONT SINKING SOUTHWARD THROUGH THE NIGHT DIDN/T WANT
TO RULE ANYTHING OUT. TEMP WISE....NUDGED LOWS UP A BIT MAINLY
EAST...NOW RANGING FROM MID 50S FAR NORTHWEST TO MID 60S SOUTHEAST.

FOR THE DAYTIME HOURS THURSDAY...THE BIG PICTURE CONTINUES WITH
BROAD WEST/SOUTHWEST FLOW ALOFT CONTAINING SUBTLE WAVES...WHILE AT
THE SURFACE...A FAIRLY WELL DEFINED COLD FRONT PUSHES
NORTHERLY/EASTERLY BREEZES INTO THE CWA...AND SHUNTS THE PRIMARY
INSTABILITY AXIS INTO SOUTHEAST PORTIONS OF THE CWA...AND MAINLY
FARTHER SOUTHEAST YET PER THE GFS. GENERAL FEELING IS THAT MOST IF
NOT ALL OF THE CWA WILL REMAIN DRY THURSDAY...BUT LINGERED A TOKEN
20 PERCENT CHANCE OF STORMS ACROSS ALL BUT NORTHWEST AREAS TO
ACCOUNT FOR THE SURFACE FRONT BEING IN THE GENERAL AREA. SREF SEVERE
PROBABILITIES CLEARLY DOWNPLAY THE RISK FOR THE LOCAL
AREA...FOCUSING MORE SO JUST TO THE EAST/SOUTHEAST WHICH IS IN LINE
WITH CURRENT SPC DAY3 OUTLOOK. DESPITE THE COLD FRONT WORKING
IN...THE EXPECTATION OF AT LEAST PARTLY CLOUDY SKIES AND DECENT
MIXING RESULTED IN LITTLE CHANGE TO HIGH TEMPS...WITH LOW-MID 80S
MOST AREAS.

THURSDAY NIGHT AND FRIDAY...KEPT THIS 24-HOUR PERIOD VOID OF A
SHOWER/THUNDERSTORM MENTION...WHICH IS CONSISTENT WITH PREVIOUS
FORECAST. THE SAME OLD STORY CONTINUES ALOFT WITH THE BROAD
WEST-SOUTHWEST FLOW AND SUBTLE WAVES...WHILE AT THE SURFACE THE
FRONT THAT PASSES TO THE SOUTH ON THURSDAY GRADUALLY STALLS OUT AND
RETURNS NORTH AS A WARM FRONT. WHILE THIS GENERAL SETUP SUGGESTS
THAT THE CURRENTLY DRY FORECAST IS NOT GUARANTEED TO REMAIN THAT
WAY...SEVERAL DETERMINISTIC MODELS ALONG WITH SREF LARGELY DOWNPLAY
QPF GENERATION DURING THIS TIME FRAME...LIKELY OWING TO LACK OF A
STRONG LOW LEVEL JET FOCUS...ALONG WITH SUBTLE SHORTWAVES STRUGGLING
TO OVERCOME AFTERNOON CAPPING. THUS WILL HOLD THE DRY COURSE FOR
NOW...BUT DON/T BE SURPRISED IF THINGS CHANGE. TEMP WISE...RETURN OF
SOUTHERLY FLOW SUPPORTS FRIDAY BEING POTENTIALLY A VERY WARM DAY.
12Z NAM ACTUALLY ADVERTISES WIDESPREAD 90S ACROSS MOST OF THE CWA.
ALTHOUGH NOT GOING TO AIM THAT HIGH YET...WILL MAINTAIN MID-UPPER
80S ACROSS MOST NEB ZONES...AND INTRODUCE SOME LOW 90S IN KS.

FOR THE LONGER TERM PERIODS FRIDAY NIGHT THROUGH NEXT
TUESDAY...GIVEN ALL THE UNCERTAINTIES TRYING TO NAIL DOWN THE
THUNDERSTORM/RAINFALL CHANCES DURING THE NEXT FEW DAYS...WILL SAY
RIGHT OFF THE TOP HERE THAT CONFIDENCE IS BELOW AVERAGE DURING
THIS 4-DAY PERIOD. HAVE LEFT THE FRIDAY NIGHT THROUGH SATURDAY
DAYTIME PERIOD DRY...STAYING CONSISTENT WITH PREVIOUS FORECAST. A
BLEND OF THE 12Z ECMWF/GFS TRANSITIONS THE MID-UPPER FLOW FROM
MORE WESTERLY TO MORE SOUTHWESTERLY AS A TROUGH DEEPENS UPSTREAM
OVER THE PACIFIC NORTHWEST/NORTHERN ROCKIES. WITH LITTLE NOTABLE
FORCING IN THE FLOW...ALONG WITH WARM 700MB TEMPS SUGGESTIVE OF
CAPPING AND NO OBVIOUS SURFACE FOCUS...FEEL OKAY KEEPING THIS TIME
FRAME DRY...AT LEAST FOR NOW...BUT ITS NO GUARANTEE. TEMP WISE
SATURDAY...LITTLE CHANGE FROM PREVIOUS WITH 80S IN MOST AREAS.

THE SHORT STORY FOR SATURDAY NIGHT THROUGH TUESDAY IS THAT EACH
PERIOD FEATURES AT LEAST 20-50 PERCENT CHANCES OF PRECIPITATION...AS
VARIOUS MAINLY SUBTLE SHORTWAVES EJECT NORTHEASTWARD OUT OF THE
LARGER SCALE TROUGH OVER THE WESTERN CONUS...ALTHOUGH THIS LARGER
TROUGH STARTS TO GET A BIT CUT OFF AND MAKES NO MAJOR PUSH EASTWARD
TOWARD THE CENTRAL PLAINS UNTIL AFTER THE PERIOD. ALTHOUGH IT WILL
BY NO MEANS BE RAINING MOST OF THE TIME THROUGH THESE
PERIODS...THERE IS SOMEWHAT HIGH CONFIDENCE BETWEEN THE ECMWF/GFS
SOLUTIONS THAT A COLD FRONT WILL DROP SOUTHWARD ACROSS THE CWA IN
THE SUNDAY-SUNDAY NIGHT TIME FRAME. THIS SHOULD COOL THINGS DOWN A
BIT AND SCOUR OUT QUITE A BIT OF INSTABILITY...AND AS A RESULT HAVE
ONLY SHOWER MENTION FOR MONDAY NIGHT AND TUESDAY VERSUS
THUNDERSTORMS. TEMPERATURE WISE SAT NIGHT-TUESDAY...A GRADUAL COOL
DOWN IS IN STORE AS THE COLD FRONT PASSES BY...WITH EARLY
INDICATIONS FOR NEXT TUESDAY ADVERTISING HIGHS ONLY IN THE 60S MOST
AREAS. ALTHOUGH SEVERE STORMS CERTAINLY CANNOT BE RULED OUT MAINLY
IN THE SATURDAY NIGHT-SUNDAY TIME FRAME...WAY TOO EARLY TO SPECULATE
DETAILS IN THIS PATTERN.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 1, 9:47 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
947 PM CDT TUE MAY 1 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
021230-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
947 PM CDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL TRACK ACROSS PORTIONS OF SOUTH
CENTRAL NEBRASKA THIS EVENING INTO THE EARLY MORNING HOURS.
SEVERAL OF THESE THUNDERSTORMS WILL LIKELY BECOME SEVERE WITH THE
MOST FAVORED AREAS BEING EAST OF HIGHWAY 281 IN NEBRASKA.
ELSEWHERE...THERE IS STILL A SLIGHT CHANCE OF A FEW ISOLATED
STRONG THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LATE WEDNESDAY AFTERNOON INTO THURSDAY...THUNDERSTORM CHANCES
CONTINUE ACROSS THE OUTLOOK AREA. SEVERE THUNDERSTORMS WILL BE
POSSIBLE LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT...PRIMARILY
IN SOUTH CENTRAL NEBRASKA NORTH OF INTERSTATE 80...WITH LESSER
CHANCES SOUTHWARD TOWARD THE STATE LINE INTO NORTH CENTRAL KANSAS.
ANY SEVERE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO AROUND GOLF
BALL SIZE...DAMAGING WINDS TO AT LEAST 60 MPH...AND LOCALLY HEAVY
RAINFALL IN EXCESS OF 1 INCH.

FROM SATURDAY NIGHT THROUGH MONDAY...THERE ARE VARIOUS CHANCES FOR
THUNDERSTORMS WITHIN THE OUTLOOK AREA. AT THIS TIME...THERE APPEARS
TO BE THE POTENTIAL FOR STRONG TO SEVERE STORMS DURING THIS TIME
FRAME...BUT IT REMAINS TOO EARLY TO DETERMINE THE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED ACROSS PORTIONS OF SOUTH CENTRAL
NEBRASKA TONIGHT...PRIMARILY EAST OF HIGHWAY 281.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

In the hours before

Local storm report, May 1, 9:36 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
936 PM CDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             3 N SUTTON              40.65N 97.86W
05/01/2012  E1.00 INCH       CLAY               NE   LAW ENFORCEMENT

            WINDS ESTIMATED AT 35 MPH.

0929 PM     HAIL             3 W AURORA              40.87N 98.06W
05/01/2012  M1.00 INCH       HAMILTON           NE   EMERGENCY MNGR

            ESTIMATED WINDS AT 40 MPH

&&

DOXEY
Local storm report, May 1, 9:42 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
942 PM CDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     HAIL             OSCEOLA                 41.18N 97.55W
05/01/2012  M0.88 INCH       POLK               NE   CO-OP OBSERVER

&&

DOXEY
Local storm report, May 1, 9:50 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
950 PM CDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     HAIL             5 W AURORA              40.87N 98.10W
05/01/2012  M1.00 INCH       HAMILTON           NE   TRAINED SPOTTER

&&

DOXEY
Local storm report, May 1, 10:00 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1000 PM CDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0959 PM     HAIL             6 SSW YORK              40.79N 97.64W
05/01/2012  E0.88 INCH       YORK               NE   TRAINED SPOTTER

&&

DOXEY
Local storm report, May 1, 10:03 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1003 PM CDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     HAIL             5 N AURORA              40.94N 98.00W
05/01/2012  E1.50 INCH       HAMILTON           NE   BROADCAST MEDIA

&&

DOXEY
Local storm report, May 1, 10:04 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
1004 PM CDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             DONIPHAN                40.77N 98.37W
05/01/2012  M0.25 INCH       HALL               NE   FIRE DEPT/RESCUE

            LOT OF PEA SIZE HAIL AND HEAVY RAIN.

0925 PM     HAIL             3 N SUTTON              40.65N 97.86W
05/01/2012  E1.00 INCH       CLAY               NE   LAW ENFORCEMENT

            WINDS ESTIMATED AT 35 MPH.

0929 PM     HAIL             3 W AURORA              40.87N 98.06W
05/01/2012  M1.00 INCH       HAMILTON           NE   EMERGENCY MNGR

            ESTIMATED WINDS AT 40 MPH

0931 PM     HAIL             5 W AURORA              40.87N 98.10W
05/01/2012  M1.00 INCH       HAMILTON           NE   TRAINED SPOTTER

0939 PM     HAIL             OSCEOLA                 41.18N 97.55W
05/01/2012  M0.88 INCH       POLK               NE   CO-OP OBSERVER

0951 PM     HAIL             5 N AURORA              40.94N 98.00W
05/01/2012  E1.50 INCH       HAMILTON           NE   BROADCAST MEDIA

0959 PM     HAIL             6 SSW YORK              40.79N 97.64W
05/01/2012  E0.88 INCH       YORK               NE   TRAINED SPOTTER

&&

DOXEY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:13 PM CDTSpecial Weather StatementGIDAdams32 min
May 1, 8:43 PM CDTSpecial Weather StatementGIDClay32 min
May 1, 8:46 PM CDTSevere Thunderstorm WarningGIDClay44 min
May 1, 8:57 PM CDTSpecial Weather StatementGIDPolk33 min
May 1, 9:23 PM CDTSevere Thunderstorm WarningGIDPolk52 min
May 1, 9:26 PM CDTSpecial Weather StatementGIDHamilton34 min
May 1, 9:28 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Hamilton, York38 min
May 1, 9:32 PM CDTSevere Thunderstorm WarningGIDHamilton43 min
May 1, 9:55 PM CDTSevere Thunderstorm WarningGIDYork50 min
May 1, 10:44 PM CDTSevere Thunderstorm WarningGIDPolk, York37 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.